Alert archive / Kentucky / Tornado Warnings in 2013
Tornado Warning 65, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Oct 31, 2013, 8:52 PM CDT for Livingston County, Lyon County, Marshall County, Kentucky. It was in force for 23 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 31, 2013, 8:52 PM CDT (01:52 UTC)
- Expired
- Oct 31, 2013, 9:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Livingston County, KY, Lyon County, KY, Marshall County, KY
The radar
The Paducah radar (KPAH), 31 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 9:02 PM CDT | TSTM WND DMG | Calvert City, KY | 2 BUILDINGS DAMAGED. ROOFS BLOWN OFF OF TWO BUSINESSES. MINOR ROOF DAMAGE REPORTED AT WESTLAKE. |
| Oct 31, 9:02 PM CDT | TSTM WND DMG | Calvert City, KY | UPDATE AT 0940 PM. ROOF DAMAGE TO STRIP MALL ALONG OAK PARK BLVD. DOWNED POWER LINES. RUPTURED GAS LINES AND EMERGENCY RESPONDERS HAVED CLOSED OFF THE AREA. 2 BUILDINGS DAMAGED. ROOFS BLOWN OFF OF TWO BUSINESSES. MINOR ROOF DAMAGE REPORTED AT WESTLAKE. |
| Oct 31, 9:02 PM CDT | TSTM WND DMG | Calvert City, KY | UPDATE AT 1005 PM. INITIAL SURVEY INDICATES WIND SPEEDS 80 MPH. ROOF DAMAGE TO STRIP MALL ALONG OAK PARK BLVD. DOWNED POWER LINES. RUPTURED GAS LINES AND EMERGENCY RESPONDERS HAVED CLOSED OFF THE AREA. 2 BUILDINGS DAMAGED. ROOFS BLOWN OFF OF TWO BUSINESSES. MI |
| Oct 31, 9:03 PM CDT | TORNADO | Calvert City, KY | NWS DAMAGE SURVEY CONFIRMS EF0 TORNADO SOUTH SIDE OF CALVERT CITY KY FROM LAUREL LANE NORTHEAST ACROSS HWY 62 ALONG OAK PARK BLVD ENDING NEAR OAK PARK AND 15TH AVE SE.PEAK WIND 85 MPH. AVG PATH WIDTH 50 YARDS. PATH LENGTH 0.4 MILES. METAL ROOFING REMOVED FROM |
| Oct 31, 9:10 PM CDT | TSTM WND DMG | 5 N Grand Rivers, KY | 3SW OF IUKA KENTUCKY...1 TREE DOWN AND SEVERAL LARGE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 31, 5:24 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 684 m²/s²
- 0-3 km storm-relative helicity
- 787 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
395
WFUS53 KPAH 010152
TORPAH
KYC139-143-157-010215-
/O.NEW.KPAH.TO.W.0065.131101T0152Z-131101T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
852 PM CDT THU OCT 31 2013
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN LIVINGSTON COUNTY IN WESTERN KENTUCKY...
WEST CENTRAL LYON COUNTY IN WESTERN KENTUCKY...
NORTHERN MARSHALL COUNTY IN WESTERN KENTUCKY...
* UNTIL 915 PM CDT
* AT 848 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR REIDLAND...AND MOVING EAST AT 55 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
CALVERT CITY...LEDBETTER AND GRAND RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3701 8849 3702 8848 3702 8850 3703 8853
3705 8854 3713 8818 3696 8814 3692 8849
TIME...MOT...LOC 0152Z 251DEG 46KT 3696 8850
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
174
WWUS53 KPAH 010201
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
901 PM CDT THU OCT 31 2013
KYC139-143-157-010215-
/O.CON.KPAH.TO.W.0065.000000T0000Z-131101T0215Z/
LIVINGSTON KY-LYON KY-MARSHALL KY-
901 PM CDT THU OCT 31 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN MARSHALL...WEST
CENTRAL LYON AND SOUTHERN LIVINGSTON COUNTIES IN WESTERN KENTUCKY
UNTIL 915 PM CDT...
AT 858 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR LEDBETTER...AND MOVING EAST NORTHEAST AT 55 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
CALVERT CITY AND GRAND RIVERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3701 8849 3702 8848 3702 8850 3703 8853
3705 8854 3713 8818 3696 8814 3692 8849
TIME...MOT...LOC 0201Z 251DEG 46KT 3704 8844
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Oct 31, 7:10 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Oct 31, 7:10 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 710 PM CDT Thu Oct 31 2013 .UPDATE... Updated aviation section. Vorticity maximum in the mid levels is now punching into wrn parts of the region, concentrating lift just ahead of it. This has resulted in a consolidation of showers and tstms into a quasi-linear convective system (QLCS). We will update the grid forecast again to reflect this. With anemic mid level lapse rates, tstm activity has been sporatic at best until the QLCS formed. Most-stable CAPE values are presently hovering in the 300 j/kg range, and presently it is a bit uncertain if widespread lightning activity will progress all the way across the PAH forecast area this evening. Severe wx possibilities will continue with the line for a few hours. && .SHORT TERM...(This Evening through Saturday night) ISSUED AT 215 PM CDT THU OCT 31 2013 Wx should become more active here over the next few hours as the dynamic upper trof ejects ENE from the central Plains, with a cold front moving into the area this evening. Wind fields are forecast to strengthen with some weak instability developing as well. As a result, the severe weather threat is in play, with locally damaging wind gusts most likely. However a brief tornado or two cannot be ruled out. PoPs will be high end likely to low end categorical as overall coverage should be less than what we saw through the morning hours. We have seen some impressive gradient wind gusts through the morning and early afternoon. This may continue from time to time ahead of the front. Overall though, mostly below Wind Advisory Criteria. Should have nearly all of the precip out by 06z or so. Dry weather is forecast after that as high pressure gradually builds into the area. In terms of temps, used a blend of GFS and NAM MOS. .LONG TERM...(Sunday through Thursday) ISSUED AT 215 PM CDT THU OCT 31 2013 Medium to high confidence with the storm system next week and low confidence on the exact timing. High pressure will build into the region at the surface at the start of the extended with upper level ridging in concert with surface high. This will provide clear skies Sunday with slightly below normal temperatures...albeit with plenty of sunshine. Temperatures will warm up as the high drifts to the east and a trough digs to the west placing the heartland in a southerly flow. The system next week seems fairly certain but timing issues persist among the models. The much slower ECMWF compared to the much faster GFS has prompted pop mentions for a longer duration than will actually come to fruition. A strong low level jet of 50 knots will accompany this system. This combined with showalters nearing zero and k index values >30c will at least include a chance of elevated thunder. Models do agree on the system exiting the area by Thursday evening at the latest. Also pushed back the start time of anything until Tuesday with thunder chc starting Tuesday night. && .AVIATION... ISSUED AT 710 PM CDT THU OCT 31 2013 Robust sfc winds are expected to gradually subside overnight to below 10 kts. However, in addition to lesser convection, a line of tstms, with a few embedded severe tstms, will progress ewd across the PAH forecast area this evening, creating brief periods of MVFR/IFR vsbys and mostly MVFR cigs. A cold front will enter the region during the evening, providing a wind shift to the west, which will last through the end of the 00Z TAF period. Generally improving conditions are expected during the day Fri. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...DB LONG TERM...KH AVIATION...DB
Hazardous weather outlook, Oct 31, 7:39 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 739 PM CDT THU OCT 31 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-020045- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 739 PM CDT THU OCT 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS WILL CONTINUE TO MOVE EAST ACROSS THE REGION THROUGH THE EVENING HOURS. A BRIEF TORNADO OR TWO CANNOT BE RULED OUT. LOCALLY HEAVY RAIN WILL BE PREVALENT WITH MOST STORMS. MOVEMENT OF THE STORMS WILL BE EAST AT AROUND 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF THUNDERSTORMS AROUND THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED TONIGHT OVER MUCH OF THE REGION.
In the hours before
Local storm report, Oct 31, 8:11 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
811 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND DMG ST. CHARLES 37.19N 87.56W
10/31/2013 HOPKINS KY TRAINED SPOTTER
LARGE TREE LIMB BLOWN ONTO MOBILE HOME JUST OUTSIDE OF
TOWN.
&&
SMITTYLocal storm report, Oct 31, 8:12 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
812 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 2 W HARRISBURG 37.74N 88.59W
10/31/2013 M62 MPH SALINE IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Oct 31, 8:20 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
820 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TORNADO CARRIER MILLS 37.69N 88.63W
10/31/2013 SALINE IL LAW ENFORCEMENT
...UNCONFIRMED...TORNADO REPORTED AT CARRIER MILLS
HEADING EAST. LATE REPORT.
&&
SMITTYLocal storm report, Oct 31, 8:23 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
823 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG STONEFORT 37.62N 88.71W
10/31/2013 SALINE IL LAW ENFORCEMENT
ROOF TORN OFF OF HOME IN THE COMMUNITY.
&&
SMITTYLocal storm report, Oct 31, 8:28 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
828 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM TSTM WND DMG MONKEYS EYEBROW 37.19N 88.99W
10/31/2013 BALLARD KY TRAINED SPOTTER
TREES DOWN.
&&
SMITTYLocal storm report, Oct 31, 8:51 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
851 PM CDT THU OCT 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG BLANDVILLE 36.94N 88.96W
10/31/2013 BALLARD KY EMERGENCY MNGR
WIDESPREAD TREES DOWN WITH POWER OUTAGES.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 8:05 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, McCracken | 40 min |
| Oct 31, 8:08 PM CDT | Tornado Warning | PAH | Ballard, Carlisle | 37 min |
| Oct 31, 8:15 PM CDT | Severe Thunderstorm Warning | PAH | Union | 30 min |
| Oct 31, 8:21 PM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves | 39 min |
| Oct 31, 8:23 PM CDT | Tornado Warning | PAH | Ballard, Carlisle, McCracken | 37 min |
| Oct 31, 8:26 PM CDT | Tornado Warning | PAH | Union | 34 min |
| Oct 31, 8:39 PM CDT | Severe Thunderstorm Warning | PAH | Graves, Livingston, McCracken, Marshall | 51 min |
| Oct 31, 8:42 PM CDT | Tornado Warning | PAH | Graves, McCracken | 33 min |
| Oct 31, 9:08 PM CDT | Tornado Warning | PAH | Daviess, Henderson | 37 min |
| Oct 31, 9:14 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Livingston, Lyon, Marshall, Trigg | 31 min |
| Oct 31, 9:26 PM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall, Trigg | 34 min |
| Oct 31, 9:39 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Trigg | 36 min |
| Oct 31, 9:51 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 39 min |
| Oct 31, 9:56 PM CDT | Severe Thunderstorm Warning | PAH | McLean, Muhlenberg, Todd | 49 min |
Nearby
Tornado Warnings in Kentucky, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.